Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 147, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2003, 10:06 PM CDT for Saline County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2003, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 22, 2003, 10:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saline County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
156 WUUS53 KOAX 230306 SVROAX NEC151-230330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1005 PM CDT SUN JUN 22 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1030 PM CDT * AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WILBER...OR ABOUT 18 MILES NORTHWEST OF BEATRICE...MOVING NORTHEAST AT 20 MPH. LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR EASTERN NEBRASKA. LAT...LON 4050 9711 4037 9694 4038 9691 4066 9692 $$ NIETFELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:20 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jun 22, 2:20 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT SUN JUN 22 2003 ...UPDATED TO INCLUDE FLOOD WATCH... FORECAST CHALLENGE IS SVR TSTMS TONIGHT AND INTO MON. VERY MOIST AND UNSTABLE AIRMASS IS SITUATED ACROSS REGION THIS AFTERNOON. DAYTIME HEATING ACROSS MUCH OF THE AREA HAS BEEN INHIBITED BY LEFT OVER CONVECTIVE CLOUD COVER AND IS KEEPING CAPE VALUES IN THE 400-1400 J/KG RANGE. SFC TROF EXTENDING FM SD INTO WRN KS HAS A FEW DISTINCT LOWS ALONG IT. 18Z SFC ANALYSIS SHOWS ONE LOCATED JUST W OF KLBF...WITH WRM FNT EXTENDING SEWD TO N CNTRL KS. THIS BOUNDARY OF CONCERN FOR CONVECTIVE DEVELOPMENT OVER THE AFTERNOON HOURS WITH DAYTIME HEATING ALLOWING CAPE VALUES TO BE MUCH HIGHER. SOME FLOODING POTENTIAL EXISTS ACROSS THE SRN HALF OF THE CWA OVERNIGHT AS PWS OFF THE 18Z OAX AND TOP SOUNDINGS ARE 1.73 AND 2.09 RESPECTIVELY. CORFIDI VECTORS SLOW DOWN DRAMATICALLY AFTER 06Z AND LLJ STRENGTHENS TO 55-60 KTS AROUND SAME TIME FRAME. ALL OF CWA IN MOD RISK...SEE SWODY1 FOR FURTHER DETAILS. STILL APPEARS THAT STRONG CAP WILL BE IN PLACE ACROSS MUCH OF THE FORECAST AREA DURING THE EARLY AFTERNOON ON MONDAY. STORMS SHOULD FIRE AGAIN LATE AFTERNOON...ESPECIALLY OVER NERN NEB NEAR BEST LOW LEVEL CONVERGENCE AND LOWERING CONVECTIVE INHIBITION AREA. NERN NEB AND NWRN IA IN MOD RISK. THUNDERSTORMS POSSIBLE AGAIN TUESDAY NIGHT AS UPPER TROF BEGINS TO MOVE EAST SENDING SFC LO THRU CNTRL NEB. FNT THEN PUSHES THRU DURING THE DAY WEDNESDAY SO HAVE CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THEN. NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED. .OMA...FLOOD WATCH TNT SERN NEB AND FREMONT COUNTY IA. GRIFFIS
Hazardous weather outlook, Jun 22, 5:50 PM CDT, 4 hours 16 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231100- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 550 PM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ALL OF EASTERN NEBRASKA TONIGHT. A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA. SUPERCELLS ARE LIKELY TO DEVELOP EARLY THIS EVENING OVER THE AREA WEST OF A LINE FROM NORFOLK TO LINCOLN. THE PRIMARY WEATHER HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE ATMOSPHERE IS VERY MOIST AND EXTREMELY UNSTABLE. AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST OUT OF EASTERN COLORADO AND WYOMING WILL HELP AID IN THUNDERSTORM DEVELOPMENT OVER EASTERN NEBRASKA THIS EVENING AND THEN WILL MOVE EAST INTO WESTERN IOWA DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE MONDAY EVENING INTO TUESDAY AS VERY UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA WEDNESDAY THROUGH FRIDAY...HOWEVER IT IS TOO SOON TO DETERMINE THE COVERAGE AND INTENSITY OF THESE THUNDERSTORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE ACTIVATED OR PREPARING TO ACTIVATE THIS EVENING. SPOTTERS ACTIVATION MAY BE REQUIRED ON MONDAY AFTERNOON. SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 59 min |
| Jun 22, 8:37 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 22, 9:50 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 40 min |
| Jun 22, 11:00 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 45 min |
| Jun 22, 11:29 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 61 min |
| Jun 23, 12:53 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.